Schizophrenia.com

Stop telling me I don't know anything!

Recently called my pdoc office, complaining about side effects and asking to see doc. The secretary told me “Since you’ve been on the medicine a while, that’s not likely…” I’m sorry? So, what then? I’m imagining it? I mean, I’m schizophrenic, so it’s not outside the realm of possibility…but shouldn’t they better take it seriously? You know, on the off-chance it’s REAL?

Just really getting tired of being dismissed. They try to talk me out of needing what I need because I call too much. I didn’t choose to be like this, and I’m sure as hell not going to tolerate shitty side effects of meds just because they don’t want to deal with me. Well, I’ve got news: A pissy attitude won’t get rid of me. And if that’s the way they want to play this, I can show them what an attitude really looks like.

2 Likes

Hi,

I think that dealing with the dismissive attitudes of mental health professionals and their staff members can be frustrating. And it’s kind of a double-whammy of sorts to not only have to contend with medication side effects that are probably at least difficult to tolerate only to be told that what you’re experiencing “isn’t likely.” I’m sorry that you’re going through this. Did you at least get either an appointment or a chance to talk to your doctor?

shadow

I undwerstand how you feel about psychiatrists. I have the same problem too. I suppose one just needs to be philosophicial.

She’s “leaving a message” for the doctor. I’m calling tomorrow, and if the doc hasn’t been notified by then, I’m going up there.

My philosophy tends to be “Do it. Now.”

Hopefully your doctor will be notified, and you’ll hear something back soon. And I think it’s good that you’re planning on following up with another phone call tomorrow. I wish you luck with the situation.

shadow

My doc paid attention and adjusted my meds when I called. He seemed to think that I was not imagining it, I complained about typical side effects. What side effects did you mention? I said I was sedated and constipated, which I was. First day on 80mg of Geodon I took a nap right after the morning dose (40mg) and on 80mg all at once at night, I was seriously constipated. Now I take 60mg morning and night and have sedation and akathisia, but Im on xanax and propanolol which help the akathisia and caffeine perks me right up. I’m also virtually symtpom-free and very highly functioning, I am a psychiatrist’s wet dream, I came in bonkers and now and behaviorally normal, even though I get a few hallucinations every once in a while. Like today at the end of my workout I hallucinated a couple of sentences that couldnt have come out of the person’s mouth, but that’s nothing compared to the LSD trip of psychosis that I lived with before meds.

Shitty!!! If possible, I would shop around for someone new, my current pdoc is great and listens to everything and most importantly makes sure the meds are working and if they are causing bad side effects or even if they are working or not. It feels like a slap in the face when they do that crap to you. I mean we are suffering in the head, just cause there’s no blood test etc doesn’t make sz any less real!! I bet if they ever experienced an episode they would change their tune in a snap. And listen to all the complaints questions etc and take them super seriously

I’ve been through some bad ones too before I got to some good ones. But the that got me was, one of my better doctors was very cool, but yes, his receptionist/ assistant was a real piece of work. So I had to up with her to get to the good doctor. She is gone now and I’m still with that doctor.

Hang in there and don’t be afraid to shop around.

Agree with shopping around. But remember if you make the social service people mad they will try to avoid you and won’t want to talk to you. Just get ride of you quickly as possible. There’s a lot of people in the helping field that don’t like to help people.